Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 229, NWS Wilmington, OH

July 27, 20128 counties in Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 27, 2012, 6:33 PM EDT for 8 counties in Kentucky. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2012, 6:33 PM EDT (22:33 UTC)
Expired
Jul 27, 2012, 7:15 PM EDT
In force
42 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Boone County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Owen County, KY, Pendleton County, KY

The radar

The Cincinnati radar (KILN), 116 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 6:55 PM EDTTSTM WND DMGDry Ridge, KYSEVERAL TREES DOWN
Jul 27, 7:05 PM EDTHAIL 0.75Falmouth, KY30-40 MPH WINDS
Jul 27, 7:10 PM EDTTSTM WND DMGFalmouth, KYA FEW TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 2:43 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 863 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
863 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

112 
WUUS51 KILN 272233
SVRILN
KYC015-037-041-077-081-117-187-191-272315-
/O.NEW.KILN.SV.W.0229.120727T2233Z-120727T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
633 PM EDT FRI JUL 27 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOONE COUNTY IN NORTHERN KENTUCKY...
  CAMPBELL COUNTY IN NORTHERN KENTUCKY...
  CARROLL COUNTY IN NORTHERN KENTUCKY...
  EASTERN GALLATIN COUNTY IN NORTHERN KENTUCKY...
  GRANT COUNTY IN NORTHERN KENTUCKY...
  KENTON COUNTY IN NORTHERN KENTUCKY...
  NORTHERN OWEN COUNTY IN NORTHERN KENTUCKY...
  PENDLETON COUNTY IN NORTHERN KENTUCKY...

* UNTIL 715 PM EDT.

* AT 630 PM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
  CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM WALTON TO WORTHVILLE...MOVING EAST AT
  40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CRITTENDEN...
  OWENTON...
  CLARYVILLE...
  DRY RIDGE...
  BUTLER...
  WILLIAMSTOWN...
  FALMOUTH...

IN ADDITION...RICEDALE...MUNK...BANK LICK...WHEATLEY...ELLISTON...
BRACHT...SQUIRESVILLE AND EAGLE HILL ARE NEAR THE PATH OF THESE
SEVERE THUNDERSTORMS.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-71 BETWEEN MILE MARKERS 40 AND 77...
I-75 BETWEEN MILE MARKERS 145 AND 177...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
FRIDAY EVENING FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND
SOUTHWESTERN OHIO.

&&

LAT...LON 3852 8499 3851 8503 3856 8501 3856 8507
      3859 8509 3858 8522 3873 8481 3891 8478
      3895 8466 3896 8429 3890 8424 3882 8423
      3856 8440 3848 8459
TIME...MOT...LOC 2233Z 272DEG 37KT 3884 8459 3861 8502

$$

HATZOS
3 follow-up statements
661 
WWUS51 KILN 272249
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
649 PM EDT FRI JUL 27 2012

KYC015-037-041-077-081-117-187-191-272315-
/O.CON.KILN.SV.W.0229.000000T0000Z-120727T2315Z/
KENTON KY-OWEN KY-PENDLETON KY-BOONE KY-CAMPBELL KY-CARROLL KY-
GALLATIN KY-GRANT KY-
649 PM EDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR GRANT...EASTERN GALLATIN...CARROLL...CAMPBELL...BOONE...
PENDLETON...NORTHERN OWEN AND KENTON COUNTIES...

AT 647 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MORNING VIEW TO OWENTON...MOVING
EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
OWENTON...DRY RIDGE...BUTLER...WILLIAMSTOWN AND FALMOUTH.

IN ADDITION...GRANTS LICK...ASPEN GROVE...NORTHCUTT...TWIN BRIDGES...
CAMPBELL COUNTY LAKE...STEWARTSVILLE...HOLBROOK AND NEEDMORE ARE NEAR
THE PATH OF THESE STORMS.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-71 BETWEEN MILE MARKERS 40 AND 77...
I-75 BETWEEN MILE MARKERS 145 AND 176...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3852 8499 3851 8503 3856 8501 3856 8507
      3859 8509 3858 8522 3873 8481 3881 8477
      3891 8465 3896 8455 3896 8429 3890 8424
      3882 8423 3856 8440 3848 8459
TIME...MOT...LOC 2249Z 279DEG 36KT 3882 8442 3857 8485

$$

HATZOS
840 
WWUS51 KILN 272257
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
657 PM EDT FRI JUL 27 2012

KYC015-041-077-272306-
/O.CAN.KILN.SV.W.0229.000000T0000Z-120727T2315Z/
BOONE KY-CARROLL KY-GALLATIN KY-
657 PM EDT FRI JUL 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GALLATIN...CARROLL AND
BOONE COUNTIES HAS BEEN CANCELLED...

THE STORMS HAVE MOVED SOUTHEAST OF BOONE...CARROLL...AND GALLATIN 
COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3852 8499 3851 8503 3856 8501 3856 8507
      3858 8509 3860 8507 3870 8487 3871 8480
      3877 8477 3877 8468 3881 8462 3892 8460
      3895 8449 3896 8429 3892 8426 3882 8423
      3856 8440 3848 8459
TIME...MOT...LOC 2256Z 279DEG 36KT 3881 8431 3855 8472

$$

KYC037-081-117-187-191-272315-
/O.CON.KILN.SV.W.0229.000000T0000Z-120727T2315Z/
KENTON KY-OWEN KY-PENDLETON KY-CAMPBELL KY-GRANT KY-
657 PM EDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR GRANT...CAMPBELL...PENDLETON...NORTHERN OWEN AND KENTON
COUNTIES...

AT 656 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PEACH GROVE TO NEEDMORE...MOVING
EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
WILLIAMSTOWN AND FALMOUTH.

IN ADDITION...GREENWOOD...PEACH GROVE...LAWRENCEVILLE...CALIFORNIA...
CHERRY GROVE...MOUNT AUBURN...MENTOR AND IVOR ARE NEAR THE PATH OF
THESE STORMS.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-75 BETWEEN MILE MARKERS 145 AND 169...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3852 8499 3851 8503 3856 8501 3856 8507
      3858 8509 3860 8507 3870 8487 3871 8480
      3877 8477 3877 8468 3881 8462 3892 8460
      3895 8449 3896 8429 3892 8426 3882 8423
      3856 8440 3848 8459
TIME...MOT...LOC 2256Z 279DEG 36KT 3881 8431 3855 8472

$$

HATZOS
913 
WWUS51 KILN 272310
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
710 PM EDT FRI JUL 27 2012

KYC037-081-117-187-191-272319-
/O.EXP.KILN.SV.W.0229.000000T0000Z-120727T2315Z/
KENTON KY-OWEN KY-PENDLETON KY-CAMPBELL KY-GRANT KY-
710 PM EDT FRI JUL 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR GRANT...CAMPBELL...
PENDLETON...NORTHERN OWEN AND KENTON COUNTIES WILL EXPIRE AT 715 PM
EDT...

THE STORMS HAVE MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING 
HAS BEEN ALLOWED TO EXPIRE. ANOTHER SEVERE THUNDERSTORM WARNING 
REMAINS IN EFFECT FOR EASTERN PENDLETON COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3852 8499 3851 8503 3856 8501 3856 8507
      3858 8509 3860 8507 3870 8487 3871 8480
      3877 8477 3877 8468 3881 8462 3892 8460
      3895 8449 3896 8429 3892 8426 3882 8423
      3856 8440 3848 8459
TIME...MOT...LOC 2309Z 279DEG 36KT 3879 8414 3853 8456

$$

HATZOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 4:51 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jul 27, 4:51 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
451 PM EDT FRI JUL 27 2012

.SYNOPSIS...
A WEAK LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WILL
PUSH EAST ACROSS THE REGION TONIGHT. HIGH PRESSURE WILL GRADUALLY
BUILD IN FROM THE NORTHWEST THROUGH THE WEEKEND.
&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
LATEST SURFACE ANALYSIS IS SHOWING A LOW PRESSURE CENTERED OVER
CENTRAL INDIANA WITH A COLD FRONT TRAILING DOWN INTO SOUTHERN
ILLINOIS. THE AIRMASS OUT AHEAD OF THIS IS NOT AS UNSTABLE AS WE
HAVE BEEN SEEING THE PAST FEW DAYS...BUT FORCING ALONG AND AHEAD
OF THE FRONT COMBINED WITH ML CAPES IN THE 1000-1500 J/KG HAVE BEEN
ENOUGH TO PRODUCE FAIRLY WIDESPREAD THUNDERSTORM ACTIVITY ACROSS
EASTERN PORTIONS OF INDIANA THIS AFTERNOON. THE LOW IS FORECAST TO
PUSH EAST ACROSS OUR AREA THROUGH THIS EVENING...WITH THE TRAILING
COLD FRONT WORKING EAST ACROSS SOUTHERN PORTIONS OF OUR FA THROUGH
THE OVERNIGHT HOURS. DEEP LAYER 0-6 KM SHEAR WILL REMAIN IN THE
20-30 KNOT RANGE THROUGH THE OVERNIGHT HOURS...BUT BOTH THE 0-1 KM
AND 0-3 KM SHEAR SHOULD INCREASE THROUGH THE EVENING HOURS AS THE
LOW MOVES OUR WAY. HOWEVER...AS WE MOVE THROUGH THIS EVENING...WE
WILL BEGIN TO LOSE SOME OF THE INSTABILITY...SO WOULD EXPECT BEST
SEVERE CHANCE TO BE ACROSS OUR WESTERN AREAS WHERE LOW LEVEL SHEAR
AND INSTABILITY SHOULD BE THE BEST. THE DCAPE IS STILL RELATIVE
HIGH...IN EXCESS OF 1000 J/KG ACROSS THE ENTIRE AREA...SO DAMAGING
WINDS APPEAR TO BE THE PRIMARY THREAT WITH THESE STORMS. AS WE
BEGIN TO LOSE THE DAYTIME HEATING...EXPECT AN OVERALL DECREASING
TREND IN THE STORMS. HOWEVER...THEY MAY LINGER A LITTLE LONGER
INTO THE OVERNIGHT HOURS ACROSS THE SOUTH...UNTIL THE FRONT MOVES
THROUGH.
&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
SURFACE HIGH PRESSURE WILL BEGIN TO BUILD IN FROM THE NORTHWEST
SATURDAY INTO SATURDAY NIGHT. HOWEVER...UNTIL THE MID LEVEL
TROUGH AXIS CLEARS THE AREA THROUGH THE AFTERNOON...IT WILL BE
TOUGH TO RULE OUT A STRAY THUNDERSTORM OR TWO. THE BEST CHANCE FOR
THIS WILL BE ACROSS OUR NORTHEAST WHERE SOME WEAK INSTABILITIES
WILL LINGER INTO THE AFTERNOON HOURS. SKIES SHOULD THEN CLEAR
THROUGH THE EVENING HOURS AS HIGH PRESSURE CONTINUES TO BUILD IN.
WILL TREND HIGHS A TAD COOLER ACROSS THE NORTH ON SATURDAY AS WE
SHOULD START TO GET INTO A LITTLE BIT OF WEAK CAA.
&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
SUNDAY WILL FEATURE SFC HIGH PRESSURE OVERHEAD WITH WNW FLOW ALOFT.
LOW LEVEL FLOW BEGINS TO TURN BACK AROUND TO THE SOUTHWEST...SO SOME
90 DEGREE READINGS MAY SNEAK TOWARD THE SOUTHWEST...BUT HUMIDITY
WILL BE ON THE LOW SIDE. 00Z ECMWF WAS THE ONLY MODEL SHOWING A
SHORTWAVE TROUGH DIVING INTO THE AREA SUNDAY NIGHT...SO HAVE
EXCLUDED ITS QPF IN THE FORECAST.

A GRADUAL PATTERN CHANGE TAKES PLACE NEXT WEEK AS TELECONNECTIONS
FROM THE NORTHERN LATITUDES HELP GRADUALLY DEEPEN THE EAST COAST
TROUGH AND PUSH THE DOMINANT PLAINS RIDGE BACK TOWARD THE WEST. A
SERIES OF DISTURBANCES IN NORTHWEST FLOW ALOFT SHOULD PROVIDE
INTERMITTENT CHANCES OF THUNDERSTORMS. TRACK AND TIMING IS OBVIOUSLY
AN ISSUE IN THIS TYPE OF PATTERN...BUT MODELS CONTINUE TO HONE INTO
THE LATE MONDAY TO LATE TUESDAY TIME FRAME FOR A SFC COLD FRONT TO
PUSH THROUGH THE AREA. HAVE 40 POPS SPREADING EAST THROUGH THIS
TIME...THEN DROPPING SLIGHTLY FOR THE WEDNESDAY AND THURSDAY PERIOD.
WITH LITTLE TEMPERATURE ADVECTION DURING MOST OF THE WEEK...
TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY ABOVE NORMAL...WITH SOME
INCREASE IN HUMIDITY. BY FRIDAY...BOTH THE 00Z AND 12Z ECMWF FLATTEN
THE UPPER LEVEL FLOW PATTERN SOMEWHAT...ALLOWING WARMER TEMPERATURES
TO SURGE EAST. HAVE LEANED TOWARD THIS SOLUTION...VERSUS THE
STRONGER LONGWAVE TROUGH NOTED BY THE GFS. LOWERED POPS TO 20
PERCENT FRIDAY GIVEN UNCERTAINTY.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
AN UPPER LEVEL DISTURBANCE OVER THE WESTERN GREAT LAKES THIS
AFTERNOON WILL PIVOT SE ACRS THE REMAINDER OF THE GREAT LAKES TONIGHT
AND SATURDAY. THIS WILL SLOWLY PUSH A WEAK AREA OF LOW PRESSURE
AND ASSOCIATED COLD FRONT SOUTHEAST THROUGH THE REGION. THE
APPROACH OF THIS DISTURBANCE AND PREFRONTAL CONVERGENCE AHEAD OF
THE FRONT WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS ACRS
THE AREA EARLY THIS AFTN. MODELS SUGGEST THAT MULTICELLULAR
THUNDERSTORMS COULD CONGEAL INTO BOWING SEGMENTS WITH POSSIBLE TWO
ROUND OF CONVECTION MOVING OVER THE REGION. AS SUCH...BELIEVE
THUNDERSTORM CHANCES ARE HIGH ENOUGH TO WARRANT AT ALL TAF SITES.
HOWEVER...EXACT TIMING IS STILL DIFFICULT AT THIS POINT AND HAVE
THUS GONE WITH A PREDOMINANT VCTS WITH TEMPO MVFR AND THUNDER.
WILL AMENDMENT TAFS ACCORDINGLY FOR WIND AND/OR HAIL PER RADAR
OBSERVATIONS.

FOR THE OVERNIGHT HOURS...CONVECTION SHOULD PUSH TO THE
EAST/SOUTHEAST THIS EVENING. STILL CAN NOT RULE OUT A SHOWER OR
STORM OVERNIGHT WITH THE DISTURBANCE STILL IN THE REGION...BUT
CHANCES ARE LOW ENOUGH TO NOT MENTION ATTM. OF GREATER CONCERN
WILL BE LOW LEVEL MOISTURE ADVECTING SOUTH AROUND WEAK LOW
PRESSURE/COLD FRONT. THIS MOISTURE...COMBINED WITH WEAK COLD AIR
ADVECTION...HAS THE POTENTIAL TO REALIZE ITSELF AS A STRATUS DECK
LATE TONIGHT INTO SATURDAY MORNING. SOME MVFR/IFR VSBYS WILL BE
POSSIBLE AS WELL AND HOW LOW THESE BECOME WILL DEPEND ON HOW FAST
MID LVL CLOUDS EXIT THE REGION BEFORE LOW STRATUS FORMS. HAVE GONE
WITH IFR CIGS AND MVFR/IFR VSBYS ATTM.

ON SATURDAY...LOW LEVEL MOISTURE/STRATUS SHOULD LIFT INTO VFR
CUMULUS AND/OR MODERATE CUMULUS BY SATURDAY AFTERNOON WHILE VSBYS
WILL IMPROVE TO VFR AS WELL. CAN NOT RULE OUT A POP UP SHOWER OR
STORM ACRS THE ERN TAF SITES...BUT THEN AGAIN...IT IS TOO LOW TO
BE CONCERNED ABOUT ATTM.

UNDER A NW FLOW ALOFT...SURFACE HIGH PRESSURE IS FORECAST TO BUILD
SOUTHEAST INTO THE GREAT LAKES AND OHIO VALLEY SATURDAY NIGHT INTO
SUNDAY.

.OUTLOOK...THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 4 AM EDT SATURDAY FOR OHZ079>082-088.
KY...FLASH FLOOD WATCH UNTIL 4 AM EDT SATURDAY FOR KYZ098>100.
IN...NONE.

&&

SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...SNYDER
AVIATION...HICKMAN
Hazardous weather outlook, Jul 27, 5:00 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 PM EDT FRI JUL 27 2012

INZ050-058-059-066-073>075-080-KYZ089>097-OHZ026-034-035-042>046-
051>056-060>065-070>074-077-078-282100-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-
500 PM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO TONIGHT. A FEW OF
THESE STORMS MAY REACH SEVERE LIMITS WITH DAMAGING STRAIGHT LINE
WINDS BEING THE MAIN THREAT. LARGE HAIL WILL BE A SECONDARY THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.

KYZ098>100-OHZ079>082-088-282100-
ROBERTSON-MASON-LEWIS-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
500 PM EDT FRI JUL 27 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY AND SOUTH CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO TONIGHT. A FEW OF
THESE STORMS MAY REACH SEVERE LIMITS WITH DAMAGING STRAIGHT LINE
WINDS BEING THE MAIN THREAT. LOCALLY HEAVY RAIN WILL ALSO BE
POSSIBLE...ESPECIALLY IF STORMS REPEATEDLY MOVE ACROSS THE SAME
LOCATION. AREAS THAT HAD HEAVY RAIN LAST NIGHT WILL BE
PARTICULARLY VULNERABLE TO ADDITIONAL FLOODING OR FLASH FLOODING
IF HEAVY RAIN OCCURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Jul 27, 6:05 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
605 PM EDT FRI JUL 27 2012

OHZ063-071-072-080-272245-
CLINTON OH-FAYETTE OH-WARREN OH-HIGHLAND OH-
605 PM EDT FRI JUL 27 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HIGHLAND...SOUTHEASTERN
WARREN...SOUTHERN FAYETTE AND SOUTHERN CLINTON COUNTIES THROUGH 645
PM EDT...

AT 604 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MIDLAND...
MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LYNCHBURG...NEW
VIENNA...LEESBURG AND HILLSBORO.

ALSO...CUBA...BURTONVILLE...MARTINSVILLE...MORRISVILLE...NEW
ANTIOCH...RUSSELL...HIGHLAND COUNTY AIRPORT AND PAINT CREEK STATE
PARK ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 3923 8386 3924 8386 3925 8401 3926 8404
      3941 8401 3941 8348 3918 8348
Local storm report, Jul 27, 6:10 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
610 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND DMG     NORTH BEND              39.15N 84.74W
07/27/2012                   HAMILTON           OH   BROADCAST MEDIA

            SEVERAL LARGE TREES SNAPPED

0540 PM     TSTM WND DMG     NE MILAN                39.13N 85.13W
07/27/2012                   RIPLEY             IN   EMERGENCY MNGR

            TWO TREES SNAPPED IN HALF

&&

SNYDER
Local storm report, Jul 27, 6:22 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
622 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     MOUNT ORAB              39.03N 83.92W
07/27/2012                   BROWN              OH   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN. TIME ESTIMATED FROM RADAR.

&&

KURZ
Special weather statement, Jul 27, 6:24 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
624 PM EDT FRI JUL 27 2012

OHZ080>082-088-272300-
ADAMS OH-PIKE OH-SCIOTO OH-HIGHLAND OH-
624 PM EDT FRI JUL 27 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HIGHLAND...
NORTHWESTERN SCIOTO...WESTERN PIKE AND NORTHERN ADAMS COUNTIES
THROUGH 700 PM EDT...

AT 622 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BELFAST...
MOVING EAST AT 40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...SEAMAN...MARSHALL...
PEEBLES AND KINCAID SPRINGS.

ALSO...MAY HILL...SINKING SPRING...LOCUST GROVE...SMOKY CORNERS...
POPLAR GROVE...RARDEN...ELM GROVE AND IDAHO ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

LAT...LON 3894 8368 3902 8368 3902 8369 3921 8364
      3912 8306 3882 8312
Local storm report, Jul 27, 6:32 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
632 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TSTM WND GST     CARROLLTON              38.68N 85.16W
07/27/2012  M62.00 MPH       CARROLL            KY   TRAINED SPOTTER

&&

KURZ
Local storm report, Jul 27, 6:33 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
633 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     TSTM WND DMG     BURLINGTON              39.02N 84.72W
07/27/2012                   BOONE              KY   AMATEUR RADIO

            12 INCH DIAMETER TREE DOWN

&&

SNYDER

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:24 PM EDTSevere Thunderstorm WarningILNBoone, Campbell, Gallatin, Grant, Kenton, Pendleton19 min
Jul 26, 9:08 PM EDTAreal Flood AdvisoryILNCampbell, Kenton, Pendleton112 min
Jul 26, 9:09 PM EDTSpecial Weather StatementILNMason36 min
Jul 26, 9:40 PM EDTAreal Flood AdvisoryILNLewis, Mason2 hr
Jul 26, 9:59 PM EDTFlash Flood WarningILNLewis, Mason6 hr
Jul 27, 12:13 AM EDTFlash Flood WarningILNLewis8 hr
Jul 27, 12:22 AM EDTSpecial Weather StatementILNLewis, Mason, Robertson38 min
Jul 27, 12:46 AM EDTAreal Flood AdvisoryILNBracken, Mason, Robertson4 hr
Jul 27, 12:58 AM EDTSpecial Weather StatementILNLewis47 min
Jul 27, 11:25 AM EDTFlash Flood WatchILNLewis, Mason, Robertson13 hr
Jul 27, 4:47 PM EDTSevere Thunderstorm WarningILNBoone, Kenton28 min
Jul 27, 5:10 PM EDTSevere Thunderstorm WarningILNBoone, Campbell, Kenton, Pendleton35 min
Jul 27, 5:55 PM EDTSevere Thunderstorm WarningILNBoone, Carroll, Gallatin50 min
Jul 27, 7:00 PM EDTSevere Thunderstorm WarningILNBracken, Mason, Pendleton, Robertson60 min
Jul 27, 7:06 PM EDTSpecial Weather StatementILNOwen24 min
Jul 27, 7:38 PM EDTSevere Thunderstorm WarningILNLewis, Mason52 min
Jul 27, 7:54 PM EDTAreal Flood AdvisoryILNLewis3 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.